Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 63, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 14, 2006, 9:07 AM CDT for Jasper County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2006, 9:07 AM CDT (14:07 UTC)
- Expired
- May 14, 2006, 10:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jasper County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 5:52 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2031 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 141408
SVRLCH
TXC241-141500-
/O.NEW.KLCH.SV.W.0063.060514T1407Z-060514T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
907 AM CDT SUN MAY 14 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JASPER COUNTY IN SOUTHEAST TEXAS
* UNTIL 1000 AM CDT
* AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES WEST OF JASPER...AND MOVING SOUTHEAST AT 25 MPH AND HAS A
HISTORY OF PRODUCING LARGE HAIL.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
JASPER BY 925 AM CDT
HOLLY SPRINGS BY 940 AM CDT
ROGANVILLE BY 945 AM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3105 9424 3095 9422 3093 9419 3090 9420
3079 9415 3075 9388 3094 9387 3100 9389
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:40 AM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, May 14, 3:40 AM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 340 AM CDT SUN MAY 14 2006 .DISCUSSION... COLD FRONT CURRENTLY ACROSS C OK THIS MORNING...WITH A DECENT UPPER AIR DISTURBANCE RACING SE ACROSS THE ARKLATEX...SETTING OFF SVR TSRA EARLIER. THE TSRA HAS MARKEDLY DIMINISHED IN INTENSITY OVER THE LAST HOUR...BUT STILL EXPECT SCT TSRA TO EITHER MAKE IT OR REDEVELOP ACROSS INLAND SE TX LAKES REGION/C LA AS THE UPPER LEVEL DISTURBANCE GENERATES ADDITIONAL LIFT. THE CHANCE FOR TSRA WILL INCREASE ONCE AGAIN NEAR AND AHEAD OF FROPA LATER THIS AFTERNOON AND EVENING. SPC HAS MOST OF THE AREA IN A SLIGHT RISK TODAY...SO WORDED GUSTY WINDS AND SMALL HAIL IN THE FORECAST. NO PRECIP IS EXPECTED FOR THE REMAINDER OF THE WEEK AFTER MON. THE EASTERN U.S. WILL BE DOMINATED BY A RATHER LARGE LONGWAVE TROF MOST OF THIS UPCOMING WEEK...KEEPING OUR AREA UNDER GENERALLY NW FLOW ALOFT. THIS WILL ALSO ALLOW FOR ANOTHER RE-INFORCING SHOT OF COOL CANADIAN AIR BY WED...KEEPING LOWER DEWPTS ACROSS THE AREA WHICH WILL LEAD TO NIGHTIME TEMPS AVERAGING 5-10 DEGREES BELOW NORMAL FOR MOST OF THIS UPCOMING WORKWEEK. DML && .AVIATION... EXPECT SCT-BKN CEILINGS RANGING FROM 2000-2500FT THIS MORNING...GRADUALLY FILLING IN AFTER SUNRISE AS THE UPPER LEVEL DISTURBANCE GENERATES ADDITIONAL LIFT AND SCT TSRA. DML && .MARINE... SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE COASTAL WATERS FROM THE LOWER ATCHAFALAYA RIVER TO HIGH ISLAND OUT 60 NAUTICAL MILES FOR A COUPLE OF REASONS. ONE...THE LLJ HAS SET UP NICELY WITH S WINDS IN THE 20-25 KNOT RANGE NOW. TWO...POST FRONTAL N WINDS LATE TONIGHT AND THROUGH MON. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 85 61 81 59 / 50 30 10 10 KBPT 85 62 83 60 / 50 30 10 10 KAEX 83 56 78 55 / 50 30 10 10 KLFT 83 62 80 58 / 50 30 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...SCA-GMZ450-452-455-470-472-475. &&
Hazardous weather outlook, May 14, 3:45 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 345 AM CDT SUN MAY 14 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 345 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE AND SUBSEQUENT COOL FRONT WILL SET OFF SCATTERED SHOWERS AND THUNDERSTORMS TODAY...WITH A FEW OF THESE STORMS POSSIBLY SEVERE. THE MAIN WEATHER THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONCE THE COOL FRONT MOVES THROUGH...NO PRECIPITATION IS EXPECTED FOR THE REMAINDER OF THE WEEK. EXPECT COOLER THAN NORMAL CONDITIONS TO PREVAIL...ESPECIALLY AT NIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Special weather statement, May 14, 7:38 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 738 AM CDT SUN MAY 14 2006 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-141445- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 738 AM CDT SUN MAY 14 2006 ...SEVERE THUNDERSTORMS APPROACHING INTERIOR SOUTHEAST TEXAS... SEVERE THUNDERSTORMS ACROSS LUFKIN AND SAN AUGUSTINE EXTENDING NORTH TO RUSK AND MOUNT ENTERPRISE CONTINUED TO MOVE SOUTHEAST AT 30 MPH. THESE STORMS WILL LIKELY MOVE INTO ROCKLAND...SAM RAYBURN AND THE TOLEDO BEND DAM AREAS BEFORE 800 AM. THERE IS ALSO A SEVERE THUNDERSTORM WATCH FOR THIS AREA UNTIL 1 PM. THESE STORMS HAVE A HISTORY OF PRODUCING PENNY TO QUARTER SIZE HAIL...FREQUENT LIGHTNING AND...MODERATE RAINFALL. THESE STORMS DEVELOPED OVERNIGHT ALONG THE COLD FRONT ACROSS NORTH TEXAS AND CONTINUE TO TRACK SOUTHWARD. THE COLD FRONT WILL CONTINUE TO SLIDE SOUTH REACHING THE AREA BY THIS EVENING TRIGGERING ANOTHER ROUND OF THUNDERSTORMS LATER THIS AFTERNOON AND EVENING.
Local storm report, May 14, 8:27 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
827 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL 16 NW JASPER 31.08N 94.19W
05/14/2006 M0.88 INCH JASPER TX PUBLIC
REPORTED FROM SAM RAYBURN DAM.
&&
MOGGEDLocal storm report, May 14, 9:01 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
901 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL NEWTON 30.85N 93.76W
05/14/2006 M1.75 INCH NEWTON TX LAW ENFORCEMENT
REPORTED BY SHERIFFS DEPT.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:07 AM CDT | Severe Thunderstorm Warning | LCH | Jasper | 53 min |
| May 14, 8:40 AM CDT | Severe Thunderstorm Warning | LCH | Newton | 65 min |
| May 14, 8:56 AM CDT | Severe Thunderstorm Warning | LCH | Tyler | 64 min |
| May 14, 9:30 AM CDT | Severe Thunderstorm Warning | LCH | Jasper | 60 min |
| May 14, 9:50 AM CDT | Severe Thunderstorm Warning | LCH | Tyler | 22 min |
| May 14, 10:00 AM CDT | Severe Thunderstorm Warning | LCH | Hardin | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.